MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BONE SCREW; SCREW, CANCELLOUS, 60MM

ENCORE MEDICAL L.P. BONE SCREW; SCREW, CANCELLOUS, 60MM
Model Number 010-55-060
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as removal of screws from the tibial baseplate.The previous surgery and the surgery detailed in this event occurred 13 years and 2 months apart.All four screws were removed per attached email.Unable to determine which screw was the main contributor.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a non-conformance associated with the main part, which documents that out of 12 parts lot, 1 part was scrapped in pouch sealer seal operation.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to removal of screws from the tibial baseplate.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - screws needed to be removed from tibial baseplate.No component failure present.

Brand Name
BONE SCREW
Common Device Name
SCREW, CANCELLOUS, 60MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9779836
Report Number1644408-2020-00128
Device Sequence Number16322089
Product Code HWC
UDI-Device Identifier00888912070058
UDI-Public(01)00888912070058
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K931665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2010
Device Model Number010-55-060
Device Catalogue Number010-55-060
Device Lot Number260612A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-060 LOT 260612B; 391-09-610 LOT 53795063
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR